What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 26, 3:41 PM PST, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 3:41 PM PST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
441 PM PDT Mon Jun 26 2017
.SYNOPSIS...
Thunderstorms will move through the region this afternoon and
tonight. Some of these storms could be strong with gusty winds.
There will be a short cooling trend Tuesday and Wednesday with
isolated mountain showers on Wednesday. Then warmer conditions
will return Friday and Saturday.
&&
.DISCUSSION...
Tonight: Thunderstorms are firing over central Oregon this
afternoon and are headed north. CAM models have this fairly well
depicted, but look to be a few hours slow. These storms should
reach the Lewiston area around 5pm and the Spokane/CdA area by
7pm. Strong winds will be the primary threat from these storms,
but some hail is also possible. After this activity moves into
Montana, a cold front will sweep through the area. This could
reorganize convection along a line in southeast WA which would
move into the southern Panhandle overnight. These storms (if they
do form) would likely not pose any potential for damage. RJ
Tuesday and Wednesday...The upper level low will track slowly east
through with a couple of weak short waves wrapping through the
northeast portion of our forecast area. But with very dry air
moving in behind the cold front on Tuesday it doesn't look like
there will be much chance for any showers across the Northeast
mountain or the North Panhandle. A bigger impact will be the
relative humidity dropping down to the teens to low 20 percent
across the region. Fortunately winds will be light. A little
deeper mid level moisture will wrap around the low on Wednesday
and will result in isolated showers over the mountains. The wave
on Wednesday will also increase the winds with gusts 15 to 20 mph
likely Wednesday afternoon. Temperatures will cool behind the
front into the lower 80s on Tuesday and 70s and 80s on Wednesday.
Thursday and Friday...High pressure will build in from the west
Thursday and Friday for a warming trend. Temperatures will bump
right back into the upper 80s to mid 90s by Friday. There is a
small chance for a weak wave to undercut the ridge on Friday which
would result in a few mountain showers near the Cascades, but
confidence is not very high at the time. Winds will be light and
variable.
Saturday through Monday...A series of weak disturbances will track
through B.C. Each of these waves will tap into some decent
moisture, enough to support late day showers and thunderstorms
across the northern zones, near the Canadian border. There will
also bring cooler temperatures to the region with high
temperatures cooling down into 70s and 80s, but still on the warm
side of normal. Tobin
&&
.AVIATION...
00Z TAFS: Thunderstorms will impact the TAF sites from LWS
northward to GEG. The main threst is for strong winds from these
storms. Convection will last for a few hours this evening. There
is a remote chance of a second round of storms for PUW and LWS but
the probability is low at this point. Otherwise, gusty winds are
expected this evening, even without the thunderstorms. RJ
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 60 83 55 81 56 85 / 50 0 0 10 10 0
Coeur d'Alene 58 80 52 78 52 82 / 60 0 0 10 10 0
Pullman 59 79 52 77 51 81 / 40 10 0 0 0 0
Lewiston 63 86 57 85 57 88 / 60 10 0 0 0 0
Colville 54 84 52 82 51 85 / 50 0 0 10 10 0
Sandpoint 53 80 48 77 47 80 / 60 0 0 20 20 0
Kellogg 54 77 51 75 50 78 / 50 10 0 20 10 0
Moses Lake 58 88 53 87 54 90 / 10 0 0 0 0 0
Wenatchee 60 86 57 84 58 90 / 20 0 0 0 0 0
Omak 55 86 52 84 53 88 / 20 0 0 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT this evening for East Washington
Central Cascade Valleys (Zone 677).
&&Hazardous weather outlook, Jun 26, 7:14 PM PST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
814 PM PDT Mon Jun 26 2017
IDZ001>004-026-027-WAZ031>038-041>044-271500-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
814 PM PDT Mon Jun 26 2017
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 26, 3:14 PM PST, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Spokane WA
414 PM PDT MON JUN 26 2017
WAZ037-038-270000-
Northeast Mountains WA-Okanogan Highlands WA-
414 PM PDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS...
NORTHEASTERN FERRY AND NORTH CENTRAL PEND OREILLE COUNTIES UNTIL 500
PM PDT...
At 413 PM PDT, Doppler radar was tracking a strong thunderstorm 23
miles north of Colville, or 70 miles northwest of Priest River,
moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northport, Marble and Pierre Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4898 11727 4875 11809 4891 11822 4901 11799
4900 11729
TIME...MOT...LOC 2313Z 242DEG 33KT 4887 11806
RPSpecial weather statement, Jun 26, 3:28 PM PST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Spokane WA
428 PM PDT MON JUN 26 2017
WAZ031>033-270000-
Northeast Blue Mountains-Washington Palouse-Lower Garfield and Asotin
Counties-
428 PM PDT MON JUN 26 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GARFIELD...SOUTHEASTERN
WHITMAN AND NORTHWESTERN ASOTIN COUNTIES...
At 427 PM PDT, a strong thunderstorm was located 17 miles north of
Troy, or 23 miles east of Dayton, moving north at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Peola, Alder Thicket Campground, Wickiup Campground, Misery Spring
Campground and Spruce Spring Campground.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4614 11761 4629 11762 4660 11751 4647 11718
4609 11743
TIME...MOT...LOC 2327Z 199DEG 35KT 4619 11752
BTSpecial weather statement, Jun 26, 5:11 PM PST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Spokane WA
611 PM PDT MON JUN 26 2017
IDZ001-WAZ037-270215-
Northern Panhandle ID-Northeast Mountains WA-
611 PM PDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BONNER...SOUTH
CENTRAL BOUNDARY...EAST CENTRAL STEVENS AND SOUTHERN PEND OREILLE
COUNTIES UNTIL 715 PM PDT...
At 610 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 16 miles north of Deer Park, or 22 miles west of
Priest River, moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Sandpoint, Priest River, Newport, Ponderay, Kootenai, Cusick,
Oldtown, Colburn, Sacheen Lake, Schweitzer Mountain, Coolin, Usk,
Dalkena, Elmira, Valley, Bead Lake Campground, South Skookum Lake
Campground and Diamond Lake.
LAT...LON 4806 11743 4817 11777 4866 11658 4834 11630
TIME...MOT...LOC 0110Z 242DEG 31KT 4820 11740
RP
Special weather statement, Jun 26, 6:15 PM PST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Spokane WA
715 PM PDT MON JUN 26 2017
IDZ001-270300-
Northern Panhandle ID-
715 PM PDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BONNER AND SOUTHEASTERN
BOUNDARY COUNTIES UNTIL 800 PM PDT...
At 715 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Kootenai, or 8 miles north of Sandpoint, moving
east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sandpoint, Ponderay, Moyie Springs, Kootenai, Dover, Elmira, Colburn,
Naples and Schweitzer Mountain.
LAT...LON 4863 11604 4843 11606 4821 11664 4842 11684
4875 11613
TIME...MOT...LOC 0215Z 250DEG 29KT 4840 11661
RPSpecial weather statement, Jun 26, 6:52 PM PST, 28 minutes before
Special Weather Statement
National Weather Service Spokane WA
752 PM PDT MON JUN 26 2017
IDZ001-WAZ036-037-270330-
Northern Panhandle ID-Spokane Area WA-Northeast Mountains WA-
752 PM PDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BONNER...
NORTHWESTERN KOOTENAI...SOUTHEASTERN STEVENS...NORTHEASTERN SPOKANE
AND SOUTHEASTERN PEND OREILLE COUNTIES UNTIL 830 PM PDT...
At 751 PM PDT, Doppler radar was tracking a strong thunderstorm near
Deer Park, or 21 miles north of Spokane, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Priest River, Deer Park, Newport, Spirit Lake, Chattaroy, Oldtown,
Milan, Diamond Lake, Elk, Mount Spokane and Blanchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4786 11743 4803 11752 4823 11688 4798 11675
TIME...MOT...LOC 0251Z 250DEG 23KT 4799 11736
RP